16 . December , 2017 - Saturday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Dimetapp Allergy Liquigel

Big Image

Generic Name: brompheniramine (brome feh NEER a meen)
Brand Names: BroveX, BroveX CT, Dimetane, Dimetane Extentab, Dimetapp Allergy, Dimetapp Allergy Liquigel, Lodrane 12 Hour

What is Dimetapp Allergy Liquigel (brompheniramine)?

Brompheniramine is an antihistamine. Brompheniramine blocks the effects of the naturally occurring chemical histamine in the body.

Brompheniramine is used to sneezing; runny nose; itching, watery eyes; hives; rashes; itching; and other symptoms of allergies and the common cold.

Brompheniramine may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about Dimetapp Allergy Liquigel (brompheniramine)?

Use caution when driving, operating machinery, or performing other hazardous activities. Brompheniramine may cause dizziness or drowsiness. If you experience dizziness or drowsiness, avoid these activities. Use alcohol cautiously. Alcohol may increase drowsiness and dizziness while taking brompheniramine. Do not crush, chew, or break the extended- or timed-release forms of brompheniramine. Swallow them whole. They are specially formulated to release the medication slowly in the body.

What should I discuss with my healthcare provider before taking Dimetapp Allergy Liquigel (brompheniramine)?

Do not take brompheniramine if you have taken a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.

Before taking brompheniramine, talk to your doctor if you have

  • glaucoma or increased pressure in the eye;

  • a stomach ulcer;

  • an enlarged prostate, bladder problems or difficulty urinating;

  • an overactive thyroid (hyperthyroidism);

  • hypertension or any type of heart problems; or

  • asthma.

You may not be able to take brompheniramine, or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.

Brompheniramine is in the FDA pregnancy category C. This means that it is not known whether brompheniramine will be harmful to an unborn baby. Do not take brompheniramine without first talking to your doctor if you are pregnant or could become pregnant during treatment. Brompheniramine passes into breast milk. Infants are especially sensitive to the effects of antihistamines, and serious side effects could occur in a nursing infant. Do not take brompheniramine without first talking to your doctor if you are nursing a baby. If you are over 60 years of age, you may be more likely to experience side effects from brompheniramine. You may require a lower dose of this medication.

How should I take Dimetapp Allergy Liquigel (brompheniramine)?

Take brompheniramine exactly as directed on the package or as directed by your doctor. If you do not understand these directions, ask your pharmacist, nurse, or doctor to explain them to you.

Take each dose with a full glass of water.

Brompheniramine can be taken with or without food.

Do not crush, chew, or break the extended- or timed-release forms of brompheniramine. Swallow them whole. They are specially formulated to release the medication slowly in the body.

To ensure that you get a correct dose, measure the liquid form of brompheniramine with a special dose-measuring spoon or cup, not with a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist where you can get one.

Do not take more of this medication than is prescribed or is recommended on the package. The maximum amount of brompheniramine that you should take in 1 day is 24 mg. The regular-release tablets and the syrup are usually taken every 4 to 6 hours as needed (four to six times a day). The sustained-release tablets and capsules are usually taken every 8 to 12 hours as needed (two or three times a day). If your symptoms do not improve, or if they worsen, contact your healthcare provider. Store brompheniramine at room temperature away from moisture and heat.

What happens if I miss a dose?

Take the missed dose as soon as you remember. However, if it is almost time for the next dose, skip the missed dose and take only the next regularly scheduled dose. Do not take a double dose of this medication unless otherwise directed by your doctor.

What happens if I overdose?

Seek emergency medical attention if an overdose is suspected.

Symptoms of a brompheniramine overdose may include extreme sleepiness, confusion, weakness, ringing in the ears, blurred vision, large pupils, dry mouth, flushing, fever, shaking, insomnia, hallucinations, and possibly seizures.

What should I avoid while taking Dimetapp Allergy Liquigel (brompheniramine)?

Do not take other over-the-counter cough, cold, allergy, diet, pain, or sleep medications while taking brompheniramine without first talking to your pharmacist or doctor. Other medications may also contain brompheniramine or other similar drugs, and you may accidentally take too much of these medicines.

Brompheniramine may increase the effects of other drugs that cause drowsiness, including antidepressants, alcohol, other antihistamines, pain relievers, anxiety medicines, seizure medicines, and muscle relaxants. Dangerous sedation, dizziness, or drowsiness may occur if brompheniramine is taken with any of these medications.

Use alcohol cautiously. Alcohol may increase drowsiness and dizziness while taking brompheniramine.

Dimetapp Allergy Liquigel (brompheniramine) side effects

Stop taking brompheniramine and seek emergency medical attention if you experience a rare but serious allergic reaction (difficulty breathing; closing of the throat; swelling of the lips, tongue, or face; or hives).

Other, less serious side effects may be more likely to occur. Continue to take brompheniramine and talk to your doctor if you experience

  • sleepiness, fatigue, or dizziness;

  • headache;

  • dry mouth; or

  • difficulty urinating or an enlarged prostate.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect Dimetapp Allergy Liquigel (brompheniramine)?

Do not take brompheniramine if you have taken a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.

Do not take other over-the-counter cough, cold, allergy, diet, pain, or sleep medications while taking brompheniramine without first talking to your pharmacist or doctor. Other medications may also contain brompheniramine or other similar drugs, and you may accidentally take too much of these medicines.

Brompheniramine may increase the effects of other drugs that cause drowsiness, including antidepressants, alcohol, other antihistamines, pain relievers, anxiety medicines, seizure medicines, and muscle relaxants. Dangerous sedation, dizziness, or drowsiness may occur if brompheniramine is taken with any of these medications.

Drugs other than those listed here may also interact with brompheniramine. Talk to your doctor and pharmacist before taking any prescription or over-the-counter medicines, including vitamins, minerals, and herbal products.

Where can I get more information?

  • Your pharmacist has more information about brompheniramine written for health professionals that you may read.

What does my medication look like?

Brompheniramine is available both with a prescription and over-the-counter generically and under several brand names. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 3.01. Revision Date: 2/13/04 2:25:15 PM.

Recent Drug Updates at DrugIndexOnline:





carbenicillin carbenicillin
Generic Name: carbenicillin (kar ben i SIL in) Brand Names: Geocillin What is carbenicillin? Carbenicillin is an antibiotic in the penicillin group of drugs. It fights bacteria in your body. Carbenicillin is used to treat many different types of infections caused by bacteria, such as bl more...

carbinoxamine, hydrocodone, and pseudoephedrine carbinoxamine, hydrocodone, and pseudoephedrine
Generic Name: carbinoxamine, hydrocodone, and pseudoephedrine (kar bin OX a meen, hye dro KOE done, and soo doe e FED rin) Brand Names: Histex HC, Tri-Vent HC What is carbinoxamine, hydrocodone, and pseudoephedrine? Carbinoxamine is an antihistamine that reduces the natural chemical more...

Cephalexin Cephalexin
Generic Name: Cephalexin Tablets (SEF-a-LEX-in) Brand Name: Generic only. No brands available.Cephalexin is used for:Treating certain bacterial infections. Cephalexin is a cephalosporin antibiotic. It works by interfering with the bacteria's cell wall formation. This weakens the cell wall, caus more...

Dexotic Ophthalmic Dexotic Ophthalmic
Some commonly used brand names are: In the U.S.— AK-Dex 2 AK-Pred 6 AK-Tate 6 Baldex 2 Decadron 2 Dexair 2 Dexotic 2 Econopred 6 Econopred Plus 6 Eflone 3 Flarex 3 Fluor-Op 3 FML Forte 3 FML Liquifilm 3 FML S.O.P. 3 HMS Liquifilm 5 Inflamase Forte 6 Inflamase Mild 6 I-Pred 6 Lite Pred 6 M more...

diclofenac diclofenac
Generic Name: diclofenac (dye KLOE fen ak) Brand Names: Cataflam, Voltaren, Voltaren-XR What is diclofenac? Diclofenac is in a group of drugs called nonsteroidal anti-inflammatory drugs (NSAIDs). Diclofenac works by reducing hormones that cause inflammation and pain in the body. Diclofen more...

Ethopropazine Ethopropazine
Some commonly used brand names are: In the U.S.— Akineton 2 Artane 5 Artane Sequels 5 Cogentin 1 Kemadrin 4 Parsidol 3 Trihexane 5 Trihexy 5 In Canada— Akineton 2 Apo-Benztropine 1 Apo-Trihex 5 Artane 5 Artane Sequels 5 Cogentin 1 Kemadrin 4 Parsitan 3 PMS Benztropine 1 PMS Procyc more...

Finacea Gel Finacea Gel
Generic Name: Azelaic Acid Gel (aze-eh-LAY-ik ASS-id) Brand Name: FinaceaFinacea Gel is used for:Treating lesions due to mild to moderate rosacea. Finacea Gel is a topical antibacterial. Exactly how Finacea Gel works to treat rosacea is unknown. Do NOT use Finacea Gel if:you are allergic to any more...

Haemophilus b Conjugate Vaccine (HbOC—Diphtheria CRM 197 Protein Conjugate) Haemophilus b Conjugate Vaccine (HbOC—Diphtheria CRM 197 Protein Conjugate)
Some commonly used brand names are: In the U.S.— Act-Hib 4 Hibtiter 1 Pedvaxhib 3 Prohibit 2 In Canada— Act-Hib 4 Hibtiter 1 Pedvaxhib 3 Prohibit 2 Other commonly used names are: HbOC , PRP-D , PRP-OMP , and PRP-T . This information applies to the following medicines: 1. Haem more...